Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
195 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Hair loss, teeth decay. Taking heparin, warfarin. Is it due to the medication?

Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6704 Questions

default
Posted on Tue, 23 Apr 2013 in Medicines and Side Effects
Question: Hi, I had a pe last November during a still birth, I have been on high doses of heparin 120mg daily and now I'm on 4mg of warfarin I have noticed my hair is falling out not loads but there is loss everyday and I've also noticed my teeth are starting to decay round the gum area is there a link with the medication? I'm 35 of small build weighing around 56kg.
doctor
Answered by Dr. Pavan Kumar Gupta 4 hours later
Hello,

Thanks for the query.

Yes, definitely there is link between taking Warfarin and hair loss.

The most common side effects of warfarin is bleeding but there are other side effects like hairloss, lethargy and weakness, occasional bleeding from gums etc

It is always best to keep getting your blood tested and keep your INR (international normalized ratio) in normal range.

You must immediately inform your doctor, if you happen to notice any severe bleeding, chest pain, shortness of breath etc.

Since the hair loss is small, there is nothing to worry much and you keep continue your medications.

I hope it helps however you may revert to me for any further query.

Best of luck.

Thanks,

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Lab Tests ,  
Medical Topics

Recent questions on  Blood test

doctor1 MD

i am a diabetic patient last 10 years, every day i am taking Onglyza5mg after lunch, every 3 months i an checking HBA1c, and my last 3 reading are...

doctor1 MD

I have allergy problem. I am getting and itchiness on my body. My lymphocytes is 19 (which should be 20-45) and my absolute eosinophil count is 522...

doctor1 MD

DEAR SIR/MADAM MY MARRIAGE IS OVER NEARLY TWELVE MONTHS OLD. I have done all check ups incl semen and serum analysis,hemoglobin thyroid and blood...

doctor1 MD

I have been experiencing headaches on a daily bases for the pass two days. In addition, I recently had blood work done with all normal values with...

doctor1 MD

I am having sinus pressure and I recently had pneumonia . I do use salt water rinse. Today I kept falling asleep. I got up and ate dinner but...

doctor1 MD

My ESR Test Result: 30mm/hr in 1st hour and 2nd hour 60mm/hr why it’s come like can you please explain. Last 2 weeks on word i ma getting itching...

doctor1 MD

I have pain in my upper right hand side of my chest, feel sick after eating, and get really hungry, and thirsty. Could this indicate esophageal...